# SDR CA061025004

- Difficulty date: October 22, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Cessna 185F
- Engine: Cont IO520D
- Propeller: Mcauly D3A34C403
- System (JASC): 6110 · Propeller Assembly
- Part: Stud
- Condition: Unserviceable
- Location: Propeller
- Component: Propeller, Mcauly
- Component part number: D3A34C403B
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE INSTALLING THE MCCAULEY MODEL D3A34C403-B PROPELLER ONTO A CESSNA 185, THE ENGINEER WAS TIGHTENING THE FIBER LOCK NUTS ONTO THE PROPELLER MOUNTING STUDS, WHEN ONE OF THE NUTS KEPT ON TURNING AND DID NOT SEEM TO BE GETTING ANY TIGHTER. HE TRIED ANOTHER NEW LOCK NUT BUT THE SAME THING HAPPENED AND THEN NOTICED THAT THE MOUNTING STUD WAS BEING PULLED OUT FROM THE PROP HUB. THE LOCK NUT HAD NOT BEEN TIGHTENED UP TO THE RECOMMENDED TORQUE VALUE FOR MOUNTING THE PROP BEFORE THIS STARTED TO HAPPEN. THE PROPELLER BEING INSTALLED HAD ONLY 305.7 TSO. IT WAS SENT BACK TO THE SHOP THAT OVERHAULED IT. (TC# 20061025004)
